Bayesian models for non-linear autoregressions

Journal Article (Journal Article)

We discuss classes of Bayesian mixture models for nonlinear autoregressive times series, based on developments in semiparametric Bayesian density estimation in recent years. The development involves formal classes of multivariate discrete mixture distributions, providing flexibility in modeling arbitrary nonlinearities in time series structure and a formal inferential framework within which to address the problems of inference and prediction. The models relate naturally to existing kernel and related methods, threshold models and others, although they offer major advances in terms of parameter estimation and predictive calculations. Theoretical and computational aspects are developed here, the latter involving efficient simulation of posterior and predictive distributions. Various examples illustrate our perspectives on identification and inference using this mixture approach.

Full Text

Duke Authors

Cited Authors

  • Müller, P; West, M; Maceachern, S

Published Date

  • January 1, 1997

Published In

Volume / Issue

  • 18 / 6

Start / End Page

  • 593 - 614

International Standard Serial Number (ISSN)

  • 0143-9782

Digital Object Identifier (DOI)

  • 10.1111/1467-9892.00070

Citation Source

  • Scopus